Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On injective or dense-range operators leaving a given chain of subspaces invariant
HTML articles powered by AMS MathViewer

by Bamdad R. Yahaghi PDF
Proc. Amer. Math. Soc. 132 (2004), 1059-1066 Request permission


In this paper we prove the existence of dense-range or one-to-one compact operators on a separable Banach space leaving a given finite chain of subspaces invariant. We use this result to prove that a semigroup $\mathcal {S}$ of bounded operators is reducible if and only if there exists an appropriate one-to-one compact operator $K$ such that the collection $\mathcal {S} K$ of compact operators is reducible.
  • John B. Conway, A course in functional analysis, 2nd ed., Graduate Texts in Mathematics, vol. 96, Springer-Verlag, New York, 1990. MR 1070713
  • Robert E. Megginson, An introduction to Banach space theory, Graduate Texts in Mathematics, vol. 183, Springer-Verlag, New York, 1998. MR 1650235, DOI 10.1007/978-1-4612-0603-3
  • S. Losinsky, Sur le procédé d’interpolation de Fejér, C. R. (Doklady) Acad. Sci. URSS (N.S.) 24 (1939), 318–321 (French). MR 0002001
  • B. R. Yahaghi, Near triangularizability implies triangularizability, to appear in the Canadian Mathematical Bulletin.
  • B. R. Yahaghi, Reducibility Results on Operator Semigroups, Ph.D. Thesis, Dalhousie University, Halifax, Canada, 2002.
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A15, 47A46, 47D03
  • Retrieve articles in all journals with MSC (2000): 47A15, 47A46, 47D03
Additional Information
  • Bamdad R. Yahaghi
  • Affiliation: Department of Mathematics, University of Toronto, Toronto, Ontario, Canada M5S 3G3
  • Email:,
  • Received by editor(s): October 15, 2002
  • Received by editor(s) in revised form: November 16, 2002
  • Published electronically: July 14, 2003
  • Additional Notes: The author gratefully acknowledges the support of an Izaak Walton Killam Memorial Scholarship at Dalhousie University as well as an NSERC PDF at the University of Toronto.

  • Dedicated: With gratitude, dedicated to H. Hajiabolhassan, I. Mirfazeli, and F. Nouri
  • Communicated by: Joseph A. Ball
  • © Copyright 2003 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 132 (2004), 1059-1066
  • MSC (2000): Primary 47A15, 47A46, 47D03
  • DOI:
  • MathSciNet review: 2045421